MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA 1800 CHEMISTRY CALCIUM_2 (CA_2); AZO DYE, CALCIUM

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA 1800 CHEMISTRY CALCIUM_2 (CA_2); AZO DYE, CALCIUM
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained an advia 1800 chemistry calcium_2 (ca_2) discordant low initial result compared to higher retest results, that matched with other clinical results of this patient.The initial discordant result was not reported to the physician.The retest results were obtained using the same sample tested on different on advia 1800 chemistry systems.There are no known reports of patient intervention or adverse health consequences due to the discordant calcium result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc) to report an advia 1800 chemistry calcium_2 (ca_2) discordant low initial result compared to higher retest results, that matched with other clinical results of this patient.As part of troubleshooting, the following actions were performed: a thorough cleaning of the system, a jeol (instrument manufacturer) wash, an rrv cuvette change, a system verification check, a recalibration using newly prepared material, and a precision run.The assay instructions for use (ifu) states in the interpretation of results section, "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens in investigating.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2023-00148 initial report on 2023-07-30.Additional information - 2023-07-25.Siemens completed investigation for an outside of the united states (ous) customer observation of an advia 1800 chemistry calcium_2 (ca_2) discordant low result.The customer obtained a discrepant patient result with the calcium_2 (ca_2) method using an advia 1800 instrument, s/n (b)(6).The initial result was not reported to the physician.The original sample was repeated using two alternate advia chemistry instruments.The repeat result was reported to the physician.Repeat of the same sample yielded expected results.Return of the patient sample was not required or warranted based upon the results of the technical evaluation.There was no instrument data or quality control (qc) data provided with this escalation.There was no ca_2 qc information or data provided for siemens to review.A customer service engineer (cse) was dispatched to investigate.The cse cleaned the instrument, performed the jeol wash on the dilution and rection washers, and replaced the dilution (dpp) and sample (spp) probes.The parts replaced by the cse is part of normal troubleshooting/maintenance for issues of this nature, therefore, return of the failed parts is not warranted.To verify instrument performance post service, the cse ran precision studies.The precision data showed acceptable recovery and no evidence of imprecision.The customer has had no additional discrepant ca_2 results post service.Based on the information provided, siemens concludes the probable cause of the discrepant ca_2 result was due to instrument or maintenance related issues.The cse resolved the issue by performing instrument maintenance and replaced the dpp and spp probes.There is insufficient information provided for siemens to determine which specific action taken by the cse ultimately resolved the issue.The customer has had no further ca_2 issues post service.The issue was resolved with normal maintenance/troubleshooting and the customer is fully operational.A product performance issue was not identified.In section h6, the investigation finding and conclusion codes were updated.

Brand Name
ADVIA 1800 CHEMISTRY CALCIUM_2 (CA_2)
Common Device Name
AZO DYE, CALCIUM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
RANDOX LABORATORIES LTD.
55 diamond road
registration # 8020890
crumlin, co. antrim BT29 4QY
UK   BT29 4QY
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key17421668
Report Number1219913-2023-00148
Device Sequence Number20578699
Product Code CJY
UDI-Device Identifier00630414513102
UDI-Public00630414513102
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K083386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue Number10341116
Device Lot Number601604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/30/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale